Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Having bubbling and fluttering sensation in leg. Diagnosed with piriformis syndrome. Any cure?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I have a bubbling, fluttering sensation in the back of my right leg behind the thigh and above the knee. It comes and goes and seems to happen only when sitting. I also have some problems in the hip area -- diagnosed by the chiropractor as piriformis syndrome. That seems to be alleviated by stretching and visits to the chiro as needed. I am a 52-year-old male. I take 20 mg lisinipril, one regular aspirin and 800 mg cimetidine daily. I also take 60 mg allegra two times daily as needed in hay fever season.
Posted Sun, 21 Oct 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 27 minutes later
Thanks for posting your query.
The bubbling and fluttering sensations behind your knee is likely to be due to a pinched nerve or nerve compression at the level of spinal cord which becomes aggravated on sitting. An MRI of the lower spine will help in exact diagnosis.
You can consult an orthopedician for an examinaton and necessary investigations.
Till then you can start taking methylcobalamin supplements and start with back strengthening exercises to reduce your symptoms.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. XXXXXXX Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor